On the stability of solutions of certain fourth order delay differential equations. (English) Zbl 1047.34089

The author considers the fourth-order nonlinear differential equations \[ x^{(4)} + \alpha_1 x^{(3)} + \alpha_2 \ddot x + \alpha_3 \dot x + f(x(t-r))=0, \] and \[ x^{(4)} + \alpha_1 x^{(3)} + \alpha_2 \ddot x + \phi( \dot x(t-r)) + f(x)=0, \] where \(r, \alpha_1,\alpha_2, \alpha_3\) are positive constants, \(\phi(x), f(x)\) are continuous, \(\phi(0)=f(0)=0\). By constructing Lyapunov functionals, the author derives conditions for the asymptotic stability of the zero-solution to the equations above.


34K20 Stability theory of functional-differential equations
Full Text: DOI


[1] Burton, T.A., Volterra integral and differential equations, (1983), Academic Press New York · Zbl 0515.45001
[2] Burton, T.A., Stability and periodic solutions of ordinary and functional differential equations, (1985), Academic Press · Zbl 0635.34001
[3] Burton, T.A.; Zhang, S., Unified boundedness, periodicity, and stability in ordinary and functional differential equations, Ann. mat. pure appl., 145, 129-158, (1986) · Zbl 0626.34038
[4] Makay, G., On the asymptotic stability of the solutions of functional differential equations with infinite delay, J. diff. eqs., 108, 139-151, (1994) · Zbl 0797.34078
[5] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1992), Kluwer Academic Publishers Dordrecht, Boston, London · Zbl 0752.34039
[6] Hale, J.K., Theory of functional differential equations, (1977), Spinger-Verlag New York · Zbl 0425.34048
[7] Harrow, M., A stability result for solutions of certain fourth order homogeneous differential equations, J. London math. soc., 42, 51-56, (1967) · Zbl 0145.11405
[8] Harrow, M., On the boundedness and the stability of solutions of some differential equations of the fourth order, SIMA math. anal., 1, 27-32, (1970) · Zbl 0247.34038
[9] Kolmanovskii, V.; Myshkis, A., Introduction to the theory and applications of functional differential equations, (1999), Kluwer Academic Publishers Dordrecht, Boston, London · Zbl 0917.34001
[10] Senlin, L.; Lizhi, W., Functional differential equations, (1987), Hunan Science and Technology Press
[11] Yuanxun, Q.; Yongqing, L.; Lian, W., Stability of motion for dynamic systems with delay, (1966), Academic Press Beijing
[12] Reissig, R.; Sansone, E.; Conti, R., ()
[13] Yoshizawa, T., Stability theorem by liapunov’s second method, (1966), The Mathematical Society of Japan · Zbl 0144.10802
[14] Yunfeng, Z., On stability, boundedness and existence of periodic solution of a kind of third-order nonlinear delay differential system, Ann. diff. eqs., 8, 2, 249-259, (1992) · Zbl 0758.34072
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.